Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2012, 3:33 PM EDT for Chattooga County, Georgia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 1, 2012, 4:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:14 PM EDT | TSTM WND DMG | 3 S Subligna, GA | CHATTOGA COUNTY EM RELAYED A REPORT OF THREE TREES DOWN IN THE COUNTY. TIME IS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS82 KFFC 011933 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT WED AUG 1 2012 GAZ002-011-012-019-020-012030- 333 PM EDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN SOUTHERN WALKER...WESTERN BARTOW...CHATTOOGA...FLOYD AND WESTERN GORDON COUNTIES UNTIL 430 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER...BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 430 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3467 8540 3464 8506 3433 8487 3424 8546 TIME...MOT...LOC 1933Z 351DEG 10KT 3457 8522 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT WED AUG 1 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT SATELLITE LOOP SHOW MOSTLY CLEAR SKIES OVER THE AREA. THERE IS SOME CU BEGINNING TO DEVELOP ACROSS WEST AND CENTRAL GA SO THIS LOOKS LIKE IT COULD BE THE BEGINNING OF SOME ISOLATED SHRA/TSRA THIS AFTERNOON/EVENING. THERE IS A WEAK STATIONARY BOUNDARY OVER N GA THAT MAY ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. THE KEY IS GOING TO BE JUST HOW MUCH DRIER AIR HAS FILTER INTO THE AREA UNDER THE WEAK RIDGE BUILDING IN FROM THE NORTH AND HOW STRONG IS THE INSTABILITY ACROSS THE AREA. LOOKS LIKE WE WILL SEE SOME ISOLATED TO SCATTERED SHRA/TSRA DEVELOP ACROSS NORTH GA BUT IT SHOULD DISSIPATE OUT SHORTLY AFTER SUNSET. MOISTURE INCREASES SOME THURSDAY FROM THE NORTH AS THE RIDGE BREAKS DOWN A BIT MORE THROUGH THE END OF THE WEEK. TEMPS WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL HIGH PRESSURE RIDGE REMAINS SITUATED OVER TEXAS INTO THE EXTENDED PERIOD...WITH NORTHWEST FLOW PREVAILING ACROSS THE TENNESSEE VALLEY AND INTO GEORGIA. THIS FLOW WILL CONTINUE TO USHER UPPER LEVEL DISTURBANCES INTO THE REGION INTO THE WEEKEND. THESE FEATURES...COMBINED WITH AMPLE DAYTIME HEATING WILL KEEP SLIGHT CHANCE TO CHANCE THUNDERSTORMS ACROSS THE AREA. INTO EARLY NEXT WEEK...HIGH PRESSURE RIDGE OVER THE ATLANTIC BECOMES MORE DOMINANT ACROSS THE SOUTHEAST AS LOW PRESSURE DEEPENS OVER SOUTH CENTRAL CANADA. THIS LOW WILL DRAG A FRONTAL BOUNDARY THROUGH THE TENNESSEE VALLEY BY MONDAY MORNING...AND PUSH INTO NORTHWEST GEORGIA BY MONDAY AFTERNOON. TIMING OF THIS SYSTEM AS IT PUSHES THROUGH DIFFERS SLIGHTLY BY MODEL...SO HAVE MADE NO MAJOR ADJUSTMENTS TO THE CURRENT FORECAST BASED ON THE UNCERTAINTY. HIGH PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...AND ANTICIPATE DIURNALLY DRIVEN CONVECTION TO RETURN BY MID WEEK. PREVIOUS FORECAST CONTINUES TO APPEAR ON TRACK...AND HAVE ADDED THE PREVIOUS DISCUSSION BELOW... 31 /ISSUED 438 AM EDT WED AUG 1 2012/ LITTLE CHANGE IN THE PATTERN...HENCE THE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE. UPPER LEVEL LOW REMAINS OVER TEXAS AS STORM SYSTEM RIDE OVER THE TOP THROUGH THE PLAINS AND OHIO VALLEY. THE HIGH OFF THE COAST CONTINUES TO HOLD A WARM MOIST AIR MASS OVER THE SOUTHEAST... THOUGH THE GFS MAINTAINS A HIGHER MEAN RH OVER THE AREA THAN DOES THE ECMWF. THE GFS SOLUTION PREFERRED. SUNDAY NIGHT INTO MONDAY THEY BOTH HAVE A COLD FRONT MOVING THROUGH EASTERN TENNESSEE AND INTO NORTHERN GEORGIA MONDAY MORNING. IT SETTLES INTO CENTRAL/SOUTH GEORGIA AND WEAKENS BY TUESDAY...BUT PLENTY OF MOISTURE REMAINS OVER THE AREA TO CONTINUE THE AFTERNOON AND EVENING THUNDERSTORMS. LIKEWISE...SEE NO CHANGE IN THE TEMPERATURES THROUGH THE PERIOD. 37 && .AVIATION... 18Z UPDATE... CEILINGS SHOULD STAY VFR THROUGH THE TAF PERIOD WITH SOME BRIEF PERIOD OF MVFR IN AND AROUND TSRA DEVELOPMENT THIS AFTERNOON AND THURSDAY AFTERNOON. WINDS WILL STAY MAINLY OUT OF THE W TO NW IN THE 5-10 KT RANGE. VSBYS WILL BE VFR ALSO EXCEPT SOME MVFR VSBYS WITH LIGHT PATCHY FOG THAT IS EXPECTED OVER NIGHT...BETWEEN 06Z AND 13Z THU. VSBYS WILL ONLY GO DOWN INTO THE MVFR RANGE. //ATL CONFIDENCE...12Z UPDATE... MEDIUM-HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 95 72 91 / 20 20 20 40 ATLANTA 75 95 74 90 / 20 20 20 40 BLAIRSVILLE 65 88 65 86 / 20 20 20 40 CARTERSVILLE 67 94 69 92 / 20 20 20 40 COLUMBUS 74 97 74 94 / 20 20 20 40 GAINESVILLE 73 94 73 90 / 20 20 20 40 MACON 74 96 73 94 / 20 20 20 30 ROME 71 96 71 94 / 20 20 20 50 PEACHTREE CITY 70 94 71 91 / 20 20 20 40 VIDALIA 74 97 74 93 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Aug 1, 5:45 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EDT WED AUG 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THROUGH TONIGHT WITH A FEW POSSIBLY SEVERE. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING ACROSS THE STATE WILL MEANDER SOUTH AND NORTH OVER THE NEXT COUPLE OF DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. .DISCUSSION... A MOIST AIR MASS REMAINS OVER THE AREA...AND COUPLED WITH THE DAYTIME HEATING TO DESTABLIZE THE ATMOSPHERE SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING HOURS. THE FRONT MEANDERING ACROSS THE STATE WILL ALSO POSE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 1, 3:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT WED AUG 1 2012 GAZ002-011-012-019-020-012030- 333 PM EDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN SOUTHERN WALKER...WESTERN BARTOW...CHATTOOGA...FLOYD AND WESTERN GORDON COUNTIES UNTIL 430 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUBLIGNA...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER...BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH 430 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3467 8540 3464 8506 3433 8487 3424 8546 TIME...MOT...LOC 1933Z 351DEG 10KT 3457 8522
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:41 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 64 min |
| Jul 31, 10:51 PM EDT | Special Weather Statement | FFC | Towns, Union | 24 min |
| Jul 31, 11:18 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 27 min |
| Aug 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 39 min |
| Aug 1, 4:16 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 4:21 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 39 min |
| Aug 1, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 52 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | FFC | Floyd | 47 min |
| Aug 1, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 1, 4:57 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 33 min |
| Aug 1, 5:10 PM EDT | Special Weather Statement | FFC | Dawson | 50 min |
| Aug 1, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 47 min |
| Aug 1, 6:05 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 40 min |
| Aug 1, 6:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Aug 1, 6:19 PM EDT | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Aug 1, 6:26 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 49 min |
| Aug 1, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 41 min |
| Aug 1, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 52 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 51 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.